How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

My brother-in-law had a quad by pass cardiac surgery recently.

Customer Question

My brother-in-law had a quad by pass cardiac surgery recently. Soon after surgery he developed acute panic attacks to the point of having to be driven around almost all day, as he could not stand to be in one place for any length of time. Now, he appears to becoming anorexic, and has lost fifty pounds. He is sleeping in the fetal position currently. I know this sounds strange, but I am very, very worried about his health. He has been back to his physician and had an EKG and everything appears normal. Any suggestions on what should be done? Can you give me a referal? Thank you so much! John Cabell
Submitted: 7 years ago.
Category: Mental Health
Expert:  Carol Kryder LMFT replied 7 years ago.
I can understand your concern about your brother-in-law and you certainly have taken him to every available professional to help him with his condition. Depression often does occur after heart surgery and it appears that his doctor is addressing the depression by giving him Lexapro.

Question: Why did he not follow the advice of the psychiatrist and allow himself to be admitted for evaluation and medication? That is the best option you have at this time. Is he not willing to be hospitalized? If he continues to decompensate, you may have grounds for an involuntary commitment.

We are unable to give other than general referrals, and I do recommend that you take him to the nearest emergency room if his condition continues to worsen.

Related Mental Health Questions